Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 249, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 5, 2016, 6:11 PM CDT for Armstrong County, Carson County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2016, 6:11 PM CDT (23:11 UTC)
- Expired
- Aug 5, 2016, 6:46 PM CDT
- In force
- 35 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Armstrong County, TX, Carson County, TX
The radar
The Amarillo radar (KAMA), 30 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 1701 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
248
WUUS54 KAMA 052311
SVRAMA
TXC011-065-060015-
/O.NEW.KAMA.SV.W.0249.160805T2311Z-160806T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
611 PM CDT FRI AUG 5 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS...
SOUTH CENTRAL CARSON COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 715 PM CDT
* AT 611 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF CLAUDE...MOVING EAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
CLAUDE.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 88 AND 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3506 10156 3523 10155 3526 10120 3506 10117
TIME...MOT...LOC 2311Z 267DEG 6KT 3516 10139
HAIL...1.25IN
WIND...60MPH
$$
LFM1 follow-up statement
360
WWUS54 KAMA 052346
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
646 PM CDT FRI AUG 5 2016
TXC011-065-052356-
/O.CAN.KAMA.SV.W.0249.000000T0000Z-160806T0015Z/
ARMSTRONG TX-CARSON TX-
646 PM CDT FRI AUG 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ARMSTRONG AND SOUTH
CENTRAL CARSON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3506 10156 3523 10155 3526 10120 3506 10117
TIME...MOT...LOC 2341Z 267DEG 6KT 3516 10132
$$
LFMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 4:34 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 5, 4:34 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 434 PM CDT FRI AUG 5 2016 .DISCUSSION... A couple of boundaries will likely produce some showers and thunderstorms tonight. An old outflow boundary is moving north across the southern Texas Panhandle. Visible satellite shows some developing thunderstorms along this boundary. A cold front lies generally along or just north of the Canadian River. This front may also spark some showers and thunderstorms. The panhandles remain under a moist subtropical plume in the upper levels and thunderstorms over eastern New Mexico may move across northwest sections in the southwest flow aloft. So have put the highest pops across the northwest as this area will be closest to the better moisture. By Saturday at 12Z much of the area looks to be under a ridge of high pressure that extends from eastern New Mexico through portions of central Arkansas and Louisiana. This will likely remain the trend through the weekend until early next week when the upper level ridge breaks down some and H5 heights lower in the region, allowing for continued relatively weak flow aloft. Somewhat drier air will move into the area, especially in the western and central portions of the Combined Panhandles on Saturday, limiting our precipitation potential through the weekend. Moisture in the mid levels will return on Monday and persist through the rest of the week and aid in the formation of convection. Although H5 flow will be weak, mid level flow will be a bit stronger with values around 40 KTS overnight as the low level jet ramps up. This, along with diurnal heating will allow for low end precipitation potential to be included each day next week. The best chance for rain and organized convection will be at the end of the forecast period when a front is expected to move through the area. However, the ECMWF and GFS are in disagreement on the placement and timing of the front as the ECMWF wants to bring the feature through the Texas and Oklahoma Panhandles during the day on Friday, and the GFS moves the front through during the day on Saturday. For now have decided to go with a blend of the two and included widespread rain chances on Friday morning and increasing through the evening and overnight hours. Overall, temperatures will stay somewhat consistent with highs in the mid to upper 90s with some places in the far southeast getting closer 100 degrees. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 70 97 70 97 71 / 20 10 10 5 10 Beaver OK 70 97 72 99 72 / 40 20 20 20 30 Boise City OK 65 93 65 92 67 / 50 20 20 30 30 Borger TX 73 98 74 99 74 / 20 10 10 5 20 Boys Ranch TX 69 98 70 98 72 / 20 10 10 5 20 Canyon TX 69 97 68 97 70 / 20 10 10 5 10 Clarendon TX 70 98 70 98 72 / 10 10 10 10 10 Dalhart TX 67 96 67 96 68 / 30 10 20 20 20 Guymon OK 68 97 70 97 70 / 50 20 20 20 30 Hereford TX 69 97 69 96 70 / 10 5 10 5 10 Lipscomb TX 72 98 73 99 73 / 20 10 10 10 20 Pampa TX 70 95 70 97 71 / 20 10 10 10 10 Shamrock TX 72 100 72 100 72 / 10 10 10 5 10 Wellington TX 74 101 72 101 74 / 10 10 5 5 10 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/10
Hazardous weather outlook, Aug 5, 4:41 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 441 PM CDT FRI AUG 5 2016 OKZ001>003-TXZ001>020-060945- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 441 PM CDT FRI AUG 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THIS EVENING AND OVERNIGHT. A FEW STORMS IN THE AREA MAY PULSE UP AND BRIEFLY BECOME STRONG PRODUCING VERY HEAVY DOWNPOURS AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM CHANCES WILL REMAIN ACROSS THE FAR NORTHERN PANHANDLES THIS WEEKEND AND WILL RETURN TO THE REMAINDER OF THE AREA NEXT WEEK. SOME STORMS MAY BRIEFLY BECOME STRONG PRODUCING VERY HEAVY DOWNPOURS...SMALL HAIL AND GUSTY WINDS...BUT ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 5, 4:22 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 422 PM CDT FRI AUG 5 2016 TXZ012-017-052200- POTTER TX-RANDALL TX- 422 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL RANDALL AND SOUTHEASTERN POTTER COUNTIES UNTIL 500 PM CDT... AT 421 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR AMARILLO...MOVING NORTH AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AMARILLO AND MESCALERO PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3508 10175 3508 10197 3539 10202 3538 10169 TIME...MOT...LOC 2121Z 180DEG 16KT 3517 10186 LFM
Special weather statement, Aug 5, 4:57 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 457 PM CDT FRI AUG 5 2016 TXZ012-013-017-018-052230- ARMSTRONG TX-POTTER TX-RANDALL TX-CARSON TX- 457 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARMSTRONG... SOUTHWESTERN CARSON...NORTHEASTERN RANDALL AND SOUTHEASTERN POTTER COUNTIES UNTIL 530 PM CDT... AT 456 PM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORM 6 MILES SOUTHWEST OF WASHBURN...OR 12 MILES SOUTHEAST OF AMARILLO... MOVING EAST AT 5 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AMARILLO AND WASHBURN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3501 10154 3501 10179 3522 10174 3523 10153 TIME...MOT...LOC 2156Z 259DEG 6KT 3510 10165 LFM
Special weather statement, Aug 5, 5:24 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 524 PM CDT FRI AUG 5 2016 TXZ012-013-017-018-052300- ARMSTRONG TX-POTTER TX-RANDALL TX-CARSON TX- 524 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARMSTRONG... SOUTHWESTERN CARSON...NORTHEASTERN RANDALL AND SOUTHEASTERN POTTER COUNTIES UNTIL 600 PM CDT... AT 524 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF LAKE TANGLEWOOD...OR 12 MILES SOUTHEAST OF AMARILLO. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AMARILLO...LAKE TANGLEWOOD AND WASHBURN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3498 10183 3529 10172 3530 10143 3499 10150 TIME...MOT...LOC 2224Z 291DEG 2KT 3508 10165 LFM
Special weather statement, Aug 5, 6:04 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 604 PM CDT FRI AUG 5 2016 TXZ013-018-052345- ARMSTRONG TX-CARSON TX- 604 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARMSTRONG AND SOUTHERN CARSON COUNTIES UNTIL 645 PM CDT... AT 603 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES WEST OF CLAUDE. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLAUDE...GROOM...WASHBURN AND GOODNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3500 10158 3529 10158 3530 10109 3501 10109 TIME...MOT...LOC 2303Z 249DEG 2KT 3512 10144 LFM
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:16 PM CDT | Special Weather Statement | AMA | Sherman | 44 min |
| Aug 5, 4:22 PM CDT | Special Weather Statement | AMA | Potter | 38 min |
| Aug 5, 4:57 PM CDT | Special Weather Statement | AMA | Randall | 33 min |
| Aug 5, 5:24 PM CDT | Special Weather Statement | AMA | Randall | 36 min |
| Aug 5, 6:04 PM CDT | Special Weather Statement | AMA | Armstrong | 41 min |
| Aug 5, 6:49 PM CDT | Special Weather Statement | AMA | Armstrong | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.